Alert archive / Wisconsin / Winter Weather Advisories in 2021

Winter Weather Advisory 13, NWS Green Bay, WI

November 27, 2021Door County, Wisconsin

NWS Green Bay, WI issued this winter weather advisory at Nov 27, 2021, 3:27 AM CST for Door County, Wisconsin. It took effect at Nov 27, 2021, 7:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 3:27 AM CST (09:27 UTC)
In effect from
Nov 27, 2021, 7:00 AM CST
Expired
Nov 27, 2021, 9:00 PM CST
In force
14 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

052 
WWUS43 KGRB 270927
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
327 AM CST Sat Nov 27 2021

...SNOW EXPECTED TO CREATE HAZARDOUS TRAVEL CONDITIONS TODAY...

.A quick moving low pressure system, along with lake enhancement 
from Lake Michigan, will bring accumulating snow to the area today. 
Hazardous travel conditions will develop this morning. The snow will 
end by mid-evening.

WIZ022-271730-
/O.NEW.KGRB.WW.Y.0013.211127T1300Z-211128T0300Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
327 AM CST Sat Nov 27 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM 
CST THIS EVENING...

* WHAT...Snow expected. Total snow accumulations between 3 and 4 
  inches. Locally higher amounts are possible.

* WHERE...Door County.

* WHEN...From 7 AM this morning to 9 PM CST this evening.

* IMPACTS...Plan on snow covered and slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Allow extra time to reach 
your destination. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
4 follow-up statements
857 
WWUS43 KGRB 271713
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1113 AM CST Sat Nov 27 2021

...SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON...

.A quick moving low pressure system, along with lake enhancement 
from Lake Michigan, will continue to bring accumulating snow to the 
area today. Hazardous travel conditions will continue through late 
this afternoon. The snow will end by mid-evening.

WIZ022-280300-
/O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
1113 AM CST Sat Nov 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS 
EVENING...

* WHAT...Snow expected. Total snow accumulations between 3 and 4 
  inches. Locally higher amounts are possible.

* WHERE...Door County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Plan on snow covered and slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Allow extra time to reach 
your destination. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Hykin
278 
WWUS43 KGRB 272025
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
225 PM CST Sat Nov 27 2021

WIZ022-280300-
/O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
225 PM CST Sat Nov 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS 
EVENING...

* WHAT...Snow expected. Additional snow accumulations of 1 to 2 
  inches. Locally higher amounts are possible.

* WHERE...Door County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Plan on snow covered and slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Allow extra time to reach 
your destination. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Hykin
805 
WWUS43 KGRB 280031
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
631 PM CST Sat Nov 27 2021

...SNOW AND FREEZING DRIZZLE TO CAUSE HAZARDOUS TRAVEL CONDITIONS 
THIS EVENING...

.Lingering light snow and freezing drizzle will produce hazardous 
travel conditions this evening. Motorists should use caution.

WIZ022-280300-
/O.CON.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
631 PM CST Sat Nov 27 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS 
EVENING...

* WHAT...Light snow and freezing drizzle. Minor additional snow and 
  ice accumulations.

* WHERE...Door County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Wisconsin can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
462 
WWUS43 KGRB 280249
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
849 PM CST Sat Nov 27 2021

WIZ022-280400-
/O.EXP.KGRB.WW.Y.0013.000000T0000Z-211128T0300Z/
Door-
Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay
849 PM CST Sat Nov 27 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

The threat of significant snow and ice accumulations has ended, so 
the Winter Weather Advisory will be allowed to expire at 9 pm CST.

Patchy light snow or freezing drizzle may continue for a few more 
hours, and untreated roads may remain slippery, so those traveling 
through Door County tonight should use caution.

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Nov 26, 10:55 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 26, 10:55 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1055 PM CST Fri Nov 26 2021

Updated aviation portion for 06Z TAF issuance

.SYNOPSIS...
Issued at 339 PM CST Fri Nov 26 2021

A round of light snow Saturday into Saturday evening, with another
possible Monday. Temperatures returning to near to modestly above
normal throughout next week.

The large scale pattern across North America will consist of a
longwave trough position in the east and a trough in the west.
Amplitude will be low through much of the period, with a broad
west-northwest upper flow across much of the CONUS. Substantial
amplification will likely to commence late in the period, as the
western ridge sharpens/consolidates near the West Coast and the
downstream trough deepens.

The cold air mass presently across the area will quickly shift off
to the east, allowing temperatures to warm back to near to
modestly above normal levels for the rest of the period.
Precipitation episodes will be limited by a lack of strong
synoptic systems and Gulf moisture, so the 7 day total is likely
to end up below normal.
&&

.SHORT TERM...Tonight and Saturday
Issued at 339 PM CST Fri Nov 26 2021

The main focus from this forecast period revolves around the snow
potential for Saturday into Saturday night associated with a clipper
system.

Tonight...The mid-level ridge that allowed for the dry conditions
across the forecast area today will slide off to the east tonight.
Meanwhile, the clipper system, expected to bring the next chance for
precipitation, will move across MN. Ahead of the system, WAA will
increase and bring slightly "warmer" low temperatures to the region
(middle teens to low 20s), compared to Friday morning's frigid
temperatures. Models indicate the potential for an f-gen band
developing over far northern WI after midnight, which could produce
a few flurries before the better forcing arrives later Saturday
morning. However, the potential for these flurries will first have
to overcome some dry air towards the surface.

Saturday...By Saturday morning, the clipper system will be located
in southeastern MN. At this point, the dry air near the surface will
decrease, and allow for snow chances to increase across the forecast
area. Models indicate multiple f-gen bands developing over the area
throughout the day, which will be the main focus for where the snow
falls. Generally, 1 to 3 inches of light to moderate snow is
possible with the highest amounts in east-central, far northeast WI,
and along the lakeshore. However, the lakeshore has another feature
that looks to cause their higher snow amounts, and most likely
locally higher amounts, a bay/lake snowband. Multiple models show
this feature developing sometime Saturday afternoon, but are
inconsistent with where it develops. In addition, south/southeast
winds along the lakeshore could bring warmer temperatures into the
boundary layer and cause rain to mix with the snow at times, which
could hinder snowfall amounts as well.

.LONG TERM...Saturday Night Through Friday
Issued at 339 PM CST Fri Nov 26 2021

A loss of mid-level moisture may allow the precipitation at the
beginning of the long-term portion of the forecast to transition
to freezing drizzle before it ends across most of the area.
Following that, a strong shortwave digging toward the Lake
Superior region will probably bring some snow showers back into
north-central Wisconsin late Saturday night into early Sunday.
Air trajectories will be favorable for the snow showers to linger
in the snowbelt later Sunday, through large scale subsidence in
the wake of the departing short-wave should limit the accumulation
potential.

Beyond that, some additional shortwaves will drop ESE through the
area resulting in a some additional chances for scattered/light
precipitation. Temperatures will oscillate between near and
modestly above normal, with Tuesday through Thursday probably the
warmest stretch of the forecast.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1051 PM CST Fri Nov 26 2021

VFR conditions are expected overnight, with a band of light snow
causing flight conditions to deteriorate to MVFR/IFR at the TAF
sites on Saturday. The exact time of arrival (due to initially dry
air) and placement of the snow band/lowest VSBYs (the latest models
have shifted farther north) is still in question. Lake enhancement
may occur on the Lake Michigan shoreline, and impact the MTW TAF
site during the afternoon. It is also possible that rain may mix
with snow at times there, but with light onshore winds, suspect any
mix to remain closer the shoreline. Some improvement in VSBYs
will be seen at the western TAF sites late in the afternoon, and
at the eastern TAF sites in the evening, as the low pressure
system shifts east.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Hykin
LONG TERM......Skowronski
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 26, 4:25 PM CST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
425 PM CST Fri Nov 26 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272230-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
425 PM CST Fri Nov 26 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A light to moderate snow is expected to create slippery or snow
covered road conditions Saturday morning through Saturday night.
Snow accumulations of 1 to 3 inches are possible, with the
highest amounts across the lakeshore counties. The snow could
transition to freezing drizzle as it diminishes.

Another round of light snow could bring slippery travel conditions
again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-272230-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
425 PM CST Fri Nov 26 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The probability for widespread hazardous weather is low.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:05 AM CSTSmall Craft AdvisoryGRB38 hr

Nearby

Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.